MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRACOR TWIRL MARKER; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ULTRACOR TWIRL MARKER; BIOPSY INSTRUMENT
Model Number UCTW17
Medical Device Problem Codes Difficult to Remove (1528); Separation Failure (2547); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultracor breast biopsy marker was returned for evaluation.The marker appeared to be have blood residue on the tip of the marker.The marker system was returned in a pre-deployed configuration as the pusher was pulled back and the trigger was in the locked firing position.It was noted there was a slight bend to the cannula notch.The wireform was not returned for evaluation.No functional testing performed due to the condition of the device.Therefore, the investigation is confirmed for bent needle as the needle found to be bent.However, the investigation is inconclusive for separation failure and difficult to remove as the wireform was not returned along with the device and the used condition of the device on patient can not be replicated.A definitive root cause for the alleged separation failure, difficult to remove and bent needle could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiry date: 02/2023).
 
Event or Problem Description
It was reported that during a breast marker placement procedure, the device allegedly failed to deploy.The procedure was completed using another device.There was no reported patient injury.

Brand Name
ULTRACOR TWIRL MARKER
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11806673
Report Number2020394-2021-01015
Device Sequence Number11641549
Product Code NEU
UDI-Device Identifier00801741109416
UDI-Public(01)00801741109416
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K152510
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUCTW17
Device Catalogue NumberUCTW17
Device Lot NumberHUEP2889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2021
Initial Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;